An Edgebreaker-based efficient compression scheme for regular meshes

Citation
A. Szymczak et al., An Edgebreaker-based efficient compression scheme for regular meshes, COMP GEOM, 20(1-2), 2001, pp. 53-68
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Engineering Mathematics
Journal title
COMPUTATIONAL GEOMETRY-THEORY AND APPLICATIONS
ISSN journal
0925-7721 → ACNP
Volume
20
Issue
1-2
Year of publication
2001
Pages
53 - 68
Database
ISI
SICI code
0925-7721(200110)20:1-2<53:AEECSF>2.0.ZU;2-J
Abstract
One of the most natural measures of regularity of a triangular mesh homeomo rphic to the two-dimensional sphere is the fraction of its vertices having degree 6. We construct a linear-time connectivity compression scheme build upon Edgebreaker which explicitly takes advantage of regularity and prove r igorously that, for sufficiently large and regular meshes, it produces enco dings not longer than 0.811 bits per triangle: 50% below the information-th eoretic lower bound for the class of all meshes. Our method uses predictive techniques enabled by the Spirale Reversi decoding algorithm. (C) 2001 Pub lished by Elsevier Science B.V.